Just increased dosage for ET focused mostly in hands. Tremors seem unusually bad, and are way more than a tremor, as the time for next dose approaches. Doctor says this is not a side effect, but I am finding it unmanageable. This new kind of tremor makes me do things like fling food off the plate. Have had ET for many years, started Primidone about 10 yrs ago. Take 3 and 4 on alternating days, split into morning and night. It makes me extremely sleepy and groggy all the time, but the primidone was helping
Can primidone make tremors worse?
Question posted by baklins on 25 April 2021
Last updated on 22 May 2021 by MissHelen
I started taking Primidone 50 mg 2 times during the day and 2 at bedtime. A few years ago tremors were getting worse my neurologist in Maryland changed it to two 50mg pills three times a day. I could never take two at a time without sleeping all day. I started taking them 3 times a day and at 2 at bedtime for a total of 5 or 250 mg. I had terrible jerking motion in my legs and I flew backwards, which scared me. I went to a big hospital her in Knoxville I got into a movement clinic and he seemed great. Told me to cut pills to three times and none at bedtime. First night my legs were tremoring and caused me to fall. Things seemed fine for about 10 days. Then last Sunday I fell out in the yard got one of those jolting movements landed on my butt which is all bruised but my very low back hurts. Managed to crawl to porch steps and pull myself up get my cane and tell my husband. Wednesday I went to go up the back four steps and got a jolt from a tremor and fell again. My husband asked from a distance if I was OK and i told him i'm on the ground. Took more than half and hour to get me up 4 steps. When I went to do my night pills he suggested I take a 4th pill. I'm like a new woman. I'm 72 years old and have osteoporosis I had called dr and left a message for his nurse. She starts telling me he said that I should continue with three. There's no other cure for tremors that don't cause is balance issues. I told her this isn't a balance issue and that I had taken four the night before and she said I'll tell him and call me back Never happened. I'm going out of state June 20-24 and I told after I'm home I will try reducing to three after I'm home. That will be a reduction from 5 to 4 and then three. He wanted to go almost half at one time. That didn't work at all. I would suggest telling your doctor you are going to stop taking the increase. I would suggest a movement specialist. A good teaching hospital near you should have one. It cause dystonic tremors and that's what's causing me to fall. Essential tremor is annoying and embarrassing what you are experiencing sounds like what I started with about 6 months ago. I don't know your age or what you do for a living, but I would prefer to have stayed four pills and dealt the the shaking. It will also kill your cognition, memory ability to think and or figure things out that you never had problems with before. That's my personal story.
- Primidone uses and safety info
- Primidone prescribing info & package insert (for Health Professionals)
- Side effects of Primidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.